Restylane Has Not Dissolved After 15 Years and is Deforming my Smile?

I had restylane injected in my lips 15 years ago. It still has not dissolved. I tried a couple of hyaluronidase injections 7 years but it hasn't helped. The restylane deforms my smile, it's really getting me down. Can anything be done?

Doctor Answers (4)

Restylane lasting years

+1

Restylane typically lasts 6 months, although can last longer. 15 years would be unheard of. Where were you injected--not the USA. You must see an experienced Dermatologist or Plastic Surgeon to evaluate your situation. Hyaluronidase only works for hyaluronic acid fillers. Some inectables are permanent, such as silicone.


Miami Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Restylane 15 years ago...

+1

Because Restylane wasn't FDA approved 15 years ago (2003), you may want to re-think what treatment was actually done and consider other options.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Restylane Has Not Dissolved After 15 Years

+1

Restylane was not approved for use in the United States 15 years ago. You may have been misled with what was utilized. That would explain why hyaluronidase injections have not been successful. Consult with 3 - 4 experienced and expert injectors to understand your options. 

Kris M. Reddy, MD, FACS
West Palm Beach Plastic Surgeon
4.5 out of 5 stars 16 reviews

You might also like...

Restylane cannot last for 15 years - you probably have silicone in there!

+1

Ok, first, Restylane wasn't FDA approved 15 years ago, which means it was a product imported from another country, and might not have been an HA filler. This means it couldn't be dissolved with hyaluronidase so that's why those injections haven't helped. I would recommend that you visit a well-qualified dermatologist or plastic surgeon with a great deal of filler experience. I can often tell by feel when a product is or is not HA. Years ago many people thought they were getting Restylane or other HA products, and simply weren't, because the products were being imported from foreign countries. My assumption is that you have some kind of more permanent filler in there, like a silicone compound, and over the years, as your body changes and looks different, silicone compound fillers often begin to make the facial structure look deformed because the skin moves around it, not with it. Visit a doctor with a great deal of facial structure and filler experience. And yes, things can be done, but visit a good physician!!!

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.